How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

hi-what do you think of viibryd

This answer was rated:

hi-what do you think of "viibryd"?? (been taking effexor xr for years, but all of a sudden my ins. won't cover. tried venlafaxine for a week or so with negative results, so dr. writes the scripts for effexor instead.). Gained 30 lbs. too! No libido, sweat profusely (no exaggeration)!
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

Viibryd is a relatively new drug with very little clinical evidence on how effective it is. Preliminary anecdotal evidence has been positive. It is in the SSRI class of antidepressant drugs (such as Zoloft, Paxil, and Prozac), but will have its own characteristics. As a newer medication, it may be more refined with less side effects.

As with any mental health drug, the best you can do is to try it and see if it works for you. That is the nature of psychiatric drug treatment.

Effexor is the brand name for the generic drug venlafaxine. They should be the same and have the same effects. They should be chemically the same. However, it is possible that slight differences in the manufacture could make a difference, but very often there is no diffrence. Effexor is a brand name of venlafaxine.

In any case, the side effects are terrible for you, and you would probably be no worse off (and perhaps better) with the Viibryd. Make sure that your doctor weans you off the Effexor/venlafaxine according to the proper weaning protocol to avoid discontinuation effects (side effects similar to withdrawal effects). This is a VERY IMPORTANT ISSUE and must be done properly. Your doctoar and your pharmacist should know the protocol for changing over from one medication to the other.

Try the new medication and see if it works. Work with your psychiatrist.

I wish you the very best success in finding the drug or combination of drugs that works best for you.

Warm regards,
Elliott Sewell, LPCC, NCC
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions